Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 52, NWS Austin/San Antonio, TX

July 23, 2007Williamson County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jul 23, 2007, 7:50 PM CDT for Williamson County, Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2007, 7:50 PM CDT (00:50 UTC)
Expired
Jul 24, 2007, 1:16 AM CDT
In force
5 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 240050
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 PM CDT MON JUL 23 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  SAN GABRIEL RIVER...SOUTH FORK SAN GABRIEL RIVER 
  
NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC491-240850-
/O.NEW.KEWX.FL.W.0051.070724T0113Z-070724T1642Z/
/GETT2.1.ER.070724T0113Z.070724T0200Z.070724T0442Z.NO/
750 PM CDT MON JUL 23 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK SAN GABRIEL RIVER AT GEORGETOWN.
* UNTIL TUESDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM MONDAY THE STAGE WAS 6.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR
  11.7 FEET BY MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY.
* IMPACT...AT 13.0 FEET...MODERATE LOWLAND FLOODING INUNDATES SECONDARY ROADS 
  AND LOW BRIDGES.  FLOW ENTERS THE LOWEST AREAS OF THE CITY PARK.

$$

TXC491-240850-
/O.NEW.KEWX.FL.W.0052.070724T0050Z-070724T1855Z/
/GEOT2.1.ER.000000T0000Z.070724T0400Z.070724T0655Z.UU/
750 PM CDT MON JUL 23 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAN GABRIEL RIVER NEAR GEORGETOWN.
* UNTIL TUESDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 THE ESIMATED STAGE WAS 5.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...RAPID RISE OUT OF BANKS THIS EVENING TO NEAR 9 FEET BY MIDNIGHT
  THEN RAPID FALL TO WITHIN BANKS EARLT TUESDAY.
* IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING ENTERS THE LOWEST PARTS OF THE 
  CITY PARK.


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   TUE   WED   THU   FRI   SAT
  GEORGETOWN         5    9    6.5   MON  7 PM   5.8   4.6   4.2   3.9   3.7
  GEORGETOWN         5    7   E5.4   MON  7 PM   5.9   3.9   3.2   2.9   2.8

$$
1 follow-up statement
000 
WGUS84 KEWX 240616
FLSEWX
TXC491-241416-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
116 AM CDT TUE JUL 24 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  SAN GABRIEL RIVER...SOUTH FORK SAN GABRIEL RIVER...
  
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC491-240646-
/O.CAN.KEWX.FL.W.0051.000000T0000Z-070724T1642Z/
/GETT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
116 AM CDT TUE JUL 24 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE SOUTH FORK SAN GABRIEL RIVER 
* AT 12 AM TUESDAY THE STAGE WAS...5.6 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FORECAST: THE RIVER HAS CRESTED MONDAY EVENING AND WILL TO BELOW BANKFULL EARLY THIS MORNING.  

$$ 

TXC491-240646-
/O.CAN.KEWX.FL.W.0052.000000T0000Z-070724T1855Z/
/GEOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
116 AM CDT TUE JUL 24 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE SAN GABRIEL RIVER 
* AT 1 AM TUESDAY THE STAGE WAS...4.5 FEET.
* FLOOD STAGE IS 7.0 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FORECAST: THE RIVER HAS CRESTED MONDAY EVENING AND WILL TO BELOW BANKFULL EARLY THIS MORNING.  

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   TUE   WED   THU   FRI   SAT
  GEORGETOWN         5    9    5.6   TUE 12 AM   5.1   4.3   3.9   3.7   3.5
  GEORGETOWN         5    7                      4.2   3.5   3.0   2.8   2.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 23, 6:23 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 23, 6:23 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT MON JUL 23 2007

.AVIATION...
SCATTERED SHRA/TSRA CURRENTLY MOVING S/SW ACROSS THE IH35
CORRIDOR. ADDITIONAL SHRA/TSRA DEVELOPING AREA WIDE IN MOIST AND
UNSTABLE AIRMASS. EXPECT MOST OF THE RAINFALL TO END BY 02Z. WILL
HAVE TO WATCH RAINFALL FURTHER NORTH TO SEE IF THIS WILL HOLD
TOGETHER AND MOVE INTO THE AREA LATER TONIGHT. VFR OUTSIDE OF RAIN
AREAS WITH IFR IN STRONGER TSRA. OVERNIGHT SHOULD SEE MVFR PREVAIL
OUTSIDE OF RAIN AREAS. ON TUESDAY WILL ONCE AGAIN SEE SCATTERED
TO NUMEROUS SHRA/TSRA AFTER 17Z. WINDS LIGHT AND VARIABLE
OVERNIGHT AND THRU 18Z TUE THEN E-SE NEAR 10 KTS TUE AFTERNOON.
VARIABLE AND GUSTY WINDS TO 30 KTS MAY BE SEEN WITH STRONGER TSRA.

&&

.PREV DISCUSSION... /ISSUED 426 PM CDT MON JUL 23 2007/

UPDATE...
A QUICK UPDATE TO THE AFTERNOON PACKAGE TO ACCOUNT FOR THE RAPID
BLOW-UP OF THUNDERSTORMS OVER CENTRAL TX. SLOW CELL MOVEMENT WILL
WARRANT MENTION OF LOCALLY HEAVY RAINFALL. AS MENTIONED IN THE
PREVIOUS DISCUSSION, A SHIFT TOWARD ANOTHER HEAVY RAINFALL PATTERN
IS UNDERWAY, AND WE MAY NEED TO START THINKING ABOUT ANOTHER FFA
AS EARLY AS TONIGHT.

PREV DISCUSSION... /ISSUED 321 PM CDT MON JUL 23 2007/

DISCUSSION...
WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED TO
DEVELOP ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON. THIS IS DUE TO
A MOIST AIRMASS WITH PWS IN THE 1.6 TO 1.9 INCH RANGE AND SOLAR
HEATING. EXPECT THESE TO CONTINUE WELL INTO TONIGHT AS AN UPPER
LEVEL JET AND SHORT-WAVE CURRENTLY OVER THE CENTRAL PLAINS PLUNGE
SOUTH INTO TEXAS TO PROVIDE LIFT AND DIFFLUENCE. COULD SEE SOME
HEAVY DOWNPOURS, HOWEVER THEY WILL BE ISOLATED. BEYOND TONIGHT,
MODELS IN VERY GOOD AGREEMENT AND CONFIDENCE HIGHER THAN YESTERDAY
AS GFS HAS RETURNED TO ITS EARLIER SOLUTIONS. TUESDAY INTO
WEDNESDAY, ANOTHER MID AND UPPER LEVEL LOW/TROUGH DEVELOPS OVER
CENTRAL TEXAS AS ADDITIONAL SHORT-WAVE AND JET ENERGY DROPS SOUTH
BETWEEN WESTERN STATES RIDGE, EASTERN STATES TROUGH, AND GULF OF
MEXICO RIDGE. THE DRIER AIR WORKING INTO EASTERN AND SOUTHEASTERN
TEXAS TODAY APPEARS TO HAVE STALLED ITS WESTERN PROGRESSION AS
UPPER LEVEL ENERGY APPROACHES. DEVELOPMENT OF THE UPPER LOW WILL
INCREASE UPPER DIFFLUENCE AND LIFT WHILE BOOSTING MOISTURE (PWS)
BACK INTO THE 1.8 TO 2.2 INCH RANGE BY WEDNESDAY. HAVE INCREASED
POPS TUESDAY INTO WEDNESDAY. THE INCREASED PWS WILL LEAD TO
HEAVY RAINS BY WEDNESDAY AND HAVE INTRODUCED MENTION IN THE
FORECAST. THE MID AND UPPER LOW WILL PERSIST ACROSS CENTRAL TEXAS
THE REMAINDER OF THIS WEEK AND THEN SLOWLY MOVE WEST ACROSS THE
RIO GRANDE TO JUST SOUTH OF THE BIG BEND THIS WEEKEND. STRONG
UPPER DIFFLUENCE, LIFT AND TROPICAL MOISTURE ALL SUGGEST THREAT OF
HEAVY RAINS WILL CONTINUE INTO THE WEEKEND. DUE TO SOILS REMAINING
VERY SATURATED AND A FEW RIVERS AND STREAMS OUT OF BANKS OR IN
FLOOD, ADDITIONAL OR RENEWED FLOODING WILL BE A THREAT. ALSO, AS
IN THE LAST FEW EVENTS, THERE MAY BE SOME ISOLATED STORM WITH
STRONG WIND GUSTS. THE UPPER LOW MOVES OFF TO THE WEST EARLY NEXT
WEEK AS THE UPPER RIDGE BUILDS SOUTHEAST. THIS LOWERS POPS. ABOVE
AVERAGE SOIL MOISTURE, CLOUDS, AND RAIN WILL KEEP DAYTIME
TEMPERATURES WELL BELOW AVERAGE FOR LATE JULY. HAVE GENERALLY GONE
WITH THE MAV/MEX GUIDANCE AS THEY SEEM REASONABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  91  71  89  71 /  40  20  30  40  30
AUSTIN BERGSTROM INTL AIRPORT  69  92  67  89  71 /  40  20  30  40  30
DEL RIO INTL AIRPORT           73  92  73  89  73 /  20  20  30  40  40
SAN ANTONIO INTL AIRPORT       73  91  71  87  72 /  30  20  40  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/10
Hazardous weather outlook, Jul 23, 9:01 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 AM CDT MON JUL 23 2007

TXZ171>173-183>194-202>209-217>225-228-241000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
901 AM CDT MON JUL 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED. LOCALLY HEAVY DOWNPOURS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER UPPER LEVEL LOW PRESSURE AREA WILL CREATE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY WEDNESDAY THROUGH THE
WEEKEND. LOCALLY HEAVY RAINS AND FLOODING WILL BE THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 3:50 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT MON JUL 23 2007

TXZ171>173-183>194-202>209-217>225-228-240000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
350 PM CDT MON JUL 23 2007

...THE THREAT OF HEAVY RAINS AND ADDITIONAL FLOODING WILL RETURN TO
SOUTH CENTRAL TEXAS THE NEXT SEVERAL DAYS...

ANOTHER UPPER LEVEL LOW PRESSURE AREA WILL DEVELOP OVER CENTRAL
TEXAS TUESDAY AND WEDNESDAY. THE AIRMASS HAS SLIGHTLY REDUCED
MOISTURE TODAY...HOWEVER...MOISTURE LEVELS RETURN TO TROPICAL
LEVELS BY WEDNESDAY. THE UPPER LEVEL LOW WILL PERSIST OVER CENTRAL
TEXAS THURSDAY AND FRIDAY...THEN MOVE WEST TO NEAR THE BIG BEND BY
SUNDAY. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED TONIGHT AND TUESDAY...THEN SHOWERS AND THUNDERSTORMS
WILL BECOME MORE NUMEROUS WEDNESDAY THROUGH THE REMAINDER OF THE
WEEK AND INTO THE WEEKEND. ABUNDANT TROPICAL MOISTURE WILL LEAD TO
A SMALL THREAT OF LOCALLY HEAVY RAINS TONIGHT AND TUESDAY...THEN
A MORE SIGNIFICANT THREAT BY WEDNESDAY THROUGH THE REMAINDER OF
THIS WEEK AND INTO THIS WEEKEND. THIS HEAVY RAIN THREAT WILL
LIKELY CAUSE ADDITIONAL RISES IN RIVERS AND STREAMS THAT ARE
ALREADY SWOLLEN FROM RECENT RAINFALL AS WELL AS RENEWED FLOODING
IN THOSE AREAS WHERE WATERS HAVE RECEDED AND AT LOW LYING AREAS
AND LOW WATER CROSSINGS. THE THUNDERSTORMS WILL BRING A SMALL
THREAT OF WIND GUSTS OF 25 TO 40 MPH AND FREQUENT DANGEROUS
LIGHTNING.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.  THE
LATEST WEATHER INFORMATION FOR SOUTH CENTRAL TEXAS FROM THE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO IS POSTED ON LINE AT
WWW.SRH.WEATHER.GOV/EWX.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:07 PM CDTFlash Flood WarningEWXGillespie3 hr
Jul 23, 7:43 PM CDTFlash Flood WarningEWXCaldwell3 hr
Jul 23, 7:50 PM CDTRiver Flood WarningEWXWilliamson5 hr
Jul 23, 8:32 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more4 days
Jul 23, 8:34 PM CDTFlash Flood WarningEWXKerr3 hr
Jul 23, 9:15 PM CDTFlash Flood WarningEWXDeWitt, Gonzales3 hr
Jul 24, 12:18 AM CDTRiver Flood WarningEWXCaldwell, Gonzales34 hr
Jul 24, 2:53 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Karnes, Wilson4 hr
Jul 24, 5:25 AM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 24, 6:45 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 24, 11:25 AM CDTRiver Flood WarningEWXBexar57 hr
Jul 24, 11:25 AM CDTRiver Flood WarningEWXBexar, Wilson4 days
Jul 24, 12:49 PM CDTFlash Flood WarningEWXBastrop3 hr
Jul 24, 1:36 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 24, 1:50 PM CDTFlash Flood WarningEWXUvalde3 hr
Jul 24, 2:23 PM CDTFlash Flood WarningEWXKinney3 hr
Jul 24, 3:17 PM CDTFlash Flood WarningEWXLavaca3 hr
Jul 24, 4:09 PM CDTFlash Flood WarningEWXAtascosa, Frio, Medina3 hr
Jul 24, 4:22 PM CDTFlash Flood WarningEWXHays3 hr
Jul 24, 4:35 PM CDTFlash Flood WarningEWXDimmit, Maverick3 hr
Jul 24, 4:53 PM CDTFlash Flood WarningEWXBexar3 hr
Jul 24, 5:16 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Guadalupe3 hr
Jul 24, 5:16 PM CDTFlash Flood WarningEWXComal, DeWitt, Gonzales, Guadalupe3 hr
Jul 24, 5:27 PM CDTSevere Thunderstorm WarningEWXHays48 min
Jul 24, 6:24 PM CDTFlash Flood WarningEWXKendall3 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.